Fertility medications and hair loss?

I have been going through fertility treatments for the last year. And a half-intensely for the past 6 months. I have been on many injectable and non injectable medications including follistim, Novidril, Lupron, and numerous progesterone supplements.

I have been having hair loss for the past 6 months which is getting worse and worse. I have about 40% of the hair I had before. My scalp is itchy and sore and it is driving me crazy. I have been to numerous doctors and no one can give me an answer.

I have had my thyroid and testosterone levels checked and both were normal. My reproductive endocrinologist tells me it is not from the medication. He says I should continue with the fertility treatments because getting pregnant will stop the hair loss. I am terrified if I continue with the treatments that I will go bald.

I am anxious and stressed. Has anyone else experienced this or know anyone who has experienced hair loss with any of these medications? My gut tells me it is due to a fluctuation in hormones but the doctors are telling me I am wrong. I am terrified that I will go bald and this itching is driving me crazy.

1 Reply

oldestnewest
  • Hi, dear! You’re not alone with the case..

    I was on an array of different infertility medications for over 2 years in an attempt to get pregnant. I had a ton of different side effects ranging from hair loss, to extreme acne that I had never had before, to muscle pain and beyond. My doctor was amazing and assured me that we were messing with hormones so all of this was pretty normal. None of my side effects were very serious but I guess did scare me a bit. However, now I am the mommy of a 8-month-old little boy conceived by DE IVF and have learned that these side effects come even after infertility medications and are all part of the pregnancy process!

You may also like...